Not in the mood lately? Wonder if your birth control pills are affecting your sex drive? It's possible, but not likely. For most women, birth control pills don't affect their desire to have sex(libido). But if you've noticed a shift in your libido since you started taking "the pill," you can get your love life back on track.
Researchers looked at 33 years of studies that included more than 8,400 women taking birth control pills. Of those women, 22% reported a rise in their libido, 15% said they felt less desire, and 63% reported no change at all. Doctor says. It's very common for women to feel their desire shift over time. But it's hard to pinpoint the pill as the only cause. Many other things affect a woman's sex drive, including her health, age, feelings about her relationship, and things like whether she's active, drinks too much, and whether she's under a lot of stress.
Most birth control pills combine lab-made versions of the female hormones estrogen and progesterone. The amounts of the hormones in the pills vary. Your reaction to the hormones in contraceptive pills depends on the chemistry in your body and the mixture of the hormones in the pills. Also, because combination pills prevent you from ovulating, you won’t have the subtle increase in libido that some women report duringovulation.
If You Notice a Change
Tell your doctor what you've noticed. She can give you a checkup to see if something else (like a medical condition or another prescription you have) might be causing your symptoms. She can also decide whether you can switch to another type of pill or a different method of birth control. Depending on what's going on with you, she might recommend that you also talk with a therapist or other experts. Look at your relationship, and the rest of your life, too, for things that drag down your energy.For instance, do you feel good about how things are going with your partner? If not, that will dim your desire fast. How's your diet? Are you stressed? Do you get enough rest? If you change the things that drain you, you might get back in the mood more often.